Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Corpus Christi, TX

May 26, 2007Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 26, 2007, 7:03 AM CDT for Victoria County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 7:03 AM CDT (12:03 UTC)
Expired
May 26, 2007, 9:00 AM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 261204
FFWCRP
TXC469-261400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 900 AM CDT

* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1 TO 3 INCH AMOUNTS FROM VICTORIA TO       
  DACOSTA AND AREAS IN BETWEEN.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...VICTORIA AND TELFERNER.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2897 9684 2867 9677 2862 9710 2896 9705

$$

TE
1 follow-up statement
000 
WGUS74 KCRP 261317
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 AM CDT SAT MAY 26 2007

TXC469-261325-
VICTORIA-
INCLUDING THE CITY OF VICTORIA
815 AM CDT SAT MAY 26 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL VICTORIA
COUNTY...

THE HEAVY SHOWERS AND THUNDERSTORMS THAT PROMPTED THE WARNING HAVE 
SHIFTED EAST OUT OF THE COUNTY. AS A RESULT THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 2897 9684 2867 9677 2862 9710 2896 9705

$$

76

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:16 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 26, 4:16 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
416 AM CDT SAT MAY 26 2007

.SHORT TERM (TODAY THROUGH SUNDAY)...ADDITIONAL TSRAS EXPECTED
TODAY THRU SUNDAY AS THE UPPER LONG WAVE TROF CONTINUES TO EJECT
EMBEDDED SHORT WAVES ACROSS TX IN SW FLOW ALOFT AND COMBINE WITH
ABUNDANT MOISTURE TO PRODUCE TSRAS ACROSS THE CWA THRU THE HOLIDAY
WEEKEND.

AS OF 330 AM...RADAR SHOWING INCREASING SHRAS OVR THE MARINE ZONES
MOVING INLAND TOWARD THE VCT AREA. TSRAS OVR MEXICO ARE MOVG E AND
ARE EXPECTED TO REACH THE W CWA LATER THIS MORNING. A SHORT WAVE
SEEN ON WV IS EXPECTED TO MOVE ACROSS THE REGION TODAY AS IS PROGD
BY THE MODELS. THIS WILL COMBINE WITH ABUNDANT MOISTURE IN PLACE
ACROSS THE REGION AND IS EXPECTED TO RESULT IN WIDESPREAD TSRAS
WITH HEAVY RAINFALL BY AFTERNOON. MODELS DIFFER ON WHETHER TODAY OR
SUNDAY WILL SEE THE HIGHER POPS/QPF...BUT GIVEN THE AMOUNT OF
MOISTURE IN PLACE AND THE SHORT WAVES IN UPPER FLOW...AM EXPECTING
BOTH DAYS TO BE WET. AM THINKING THAT THERE WILL BE A LULL LATE
TONIGHT AFTER SUNSET WITH ACTIVITY INCREASING ONCE AGAIN TOWARD
SUNRISE SUNDAY MORNING...ALTHOUGH HAVE KEPT AT LEAST 40-50 PERCENT
GOING IN THE 06-12Z TIME FRAME FEEL IT WILL BE GENERALLY AFTER 09Z.

DUE TO THE RAINFALL ON FRIDAY...AND THE ADDITIONAL RAINFALL EXPECTED
TODAY...FLOODING WILL BECOME INCREASINGLY MORE LIKELY...THEREFORE
WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON. THE FFA
MAY BE EXTENDED INTO SUNDAY BUT WILL LET THE DAY SHIFT LOOK AT
LATEST TRENDS/MODELS TO MAKE THAT DECISION.

TEMPS WILL BE BELOW NORM GIVEN THE ABUNDANT MOISTURE/RAIN COOLED
AIRMASS.

&&

.AVIATION...CONDITIONS WILL VARY THROUGH THE WEEKEND DUE TO A SERIES
OF SHORT WAVES COMBINING WITH ABUNDANT MOISTURE TO PRODUCE SCT TO
NUMEROUS TSRAS. AM EXPECTING GENERALLY MVFR CONDITIONS WITH PERIODS
OF IFR/LIFR CONDITIONS DUE TO THE TSRAS. TIMING OF THE TSRAS WILL
BE TRICKY BUT AM EXPECTING THE BEST CHCS TO BE THIS AFTERNOON AND
AGAIN DURING THE DAY SUNDAY WITH A LULL OVRNITE TONIGHT.

THE ALI ASOS SITE HAS LOST THE VSBY SENSOR AND DUE TO SOME PATCHY
LIGHT FOG BEING REPORTED IN SURROUNDING SITES...HAVE GONE WITH A NIL
FOR THE ALI TAF.

&&

.MARINE...A LONG FETCH OF MODERATE E TO SE WINDS IS RESULTING IN
SEAS AROUND 7 FEET ACROSS THE WATERS FROM 20 TO 60NM OFFSHORE
THEREFORE A SMALL CRAFT ADVISORY IS POSTED OFFSHORE DUE TO 7FT SEAS.
WINDS ARE EXPECTED TO RANGE FROM 15 TO 20 KNOTS OFFSHORE WHERE
GRADIENT IS FAIRLY TIGHT WITH THE SFC HIGH OVER THE NRN GULF OF
MEXICO. LOWER WIND SPEEDS ARE EXPECTED CLOSER TO THE COAST...HOWEVER
SWELLS MAY RUN UP THE BEACH DURING TIMES OF HIGH TIDE. THESE
CONDITIONS ARE EXPECTED TO CONTINUE THRU SUNDAY.

&&

.LONG-TERM (SUNDAY NIGHT THROUGH FRIDAY)...THE DETERMINISTIC SOLNS
BEGIN TO DIVERGE TUE WITH RESPECT TO THE UPPER LOW...WITH THE ECMWF
SLOWER THAN THE GFS AND THE NOGAPS SLOWER THAN THE ECMWF...AND THE
NOGAPS CONTINUING TO PROVIDE SYNOPTIC SCALE LIFT TO THE CWFA WED. WL
MAINTAIN LIKELY POPS MON/TUE OVR THE ERN CWFA OWING TO THE
COMBINATION OF FAVORABLE UPPER FORCING AND SUFFICIENT MSTR/
INSTABILITY. WEAK WINDS/COPIOUS MSTR/SATURATED PROFILES/EXPECTED
CONTINUED DECREASE IN FFG THRESHOLDS SUGGEST HEAVY RAIN/FLOODING
MON/TUE. INCREASING SUBSIDENCE EXPECTED AFTERWARD AS THE UPPER LOW
MOVES EAST. HWR...WL RETAIN LOW POPS OWING TO CONTINUED SUFFICIENT
MSTR/INSTABILITY...AND UNCERTAINTY REGARDING THE PSN OF THE UPPER
LOW. PERSISTENT ONSHORE FLOW EXPECTED DRG THE PERIOD...CONSISTENT
WITH THE SYNOPTIC SCALE PATTERN. EXPECT CONDITIONS OVR THE WATERS TO
REMAIN BELOW SCA CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  69  80  70  85  /  90  60  70  30  60
VICTORIA          80  67  80  67  82  /  80  60  70  40  60
LAREDO            83  72  84  73  91  /  70  50  40  30  50
ALICE             80  68  80  68  87  /  90  60  70  30  60
ROCKPORT          80  71  80  73  83  /  80  60  60  40  50
COTULLA           80  68  82  68  87  /  70  60  40  40  50
KINGSVILLE        80  69  80  68  86  /  90  60  70  30  60
NAVY CORPUS       80  72  80  73  84  /  80  60  60  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TE/81...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, May 26, 5:01 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT SAT MAY 26 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE
EXPECTED TODAY THEN DIMINISHING OVERNIGHT. RAINFALL AMOUNTS ARE
EXPECTED TO RANGE FROM 1 TO 3 INCHES TODAY WITH ISOLATED 5 INCH
AMOUNTS. THIS IN ADDITION TO THE RAINFALL THAT FELL ON FRIDAY
WHICH WILL INCREASE THE FLOODING POTENTIAL...THEREFORE A FLASH
FLOOD WATCH REMAINS IN PLACE ACROSS SOUTH TEXAS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR SEAS ACROSS THE COASTAL
WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO OCCUR
SUNDAY THROUGH TUESDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL DECREASE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:26 PM CDTSevere Thunderstorm WarningCRPLa Salle28 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.